Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 68, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 19, 2013, 6:22 PM CDT for Creek County, Oklahoma. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2013, 6:22 PM CDT (23:22 UTC)
- Expired
- May 19, 2013, 7:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Creek County, OK
The radar
The Tulsa radar (KINX), 91 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 6:40 PM CDT | HAIL 1 | Drumright, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 2:14 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 11.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 697 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
300
WUUS54 KTSA 192322
SVRTSA
OKC037-200000-
/O.NEW.KTSA.SV.W.0068.130519T2322Z-130520T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
622 PM CDT SUN MAY 19 2013
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CREEK COUNTY IN NORTHEAST OKLAHOMA...
* UNTIL 700 PM CDT
* AT 619 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES WEST OF
SHAMROCK...MOVING NORTHEAST AT 30 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SHAMROCK...DRUMRIGHT AND OILTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. PEOPLE OUTDOORS
SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM WINDOWS AND
DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3610 9663 3616 9655 3616 9654 3587 9640
3581 9663
TIME...MOT...LOC 2322Z 235DEG 28KT 3588 9679
$$1 follow-up statement
267 WWUS54 KTSA 192343 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 643 PM CDT SUN MAY 19 2013 OKC037-200000- /O.CON.KTSA.SV.W.0068.000000T0000Z-130520T0000Z/ CREEK OK- 643 PM CDT SUN MAY 19 2013 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR NORTHWESTERN CREEK COUNTY... AT 637 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DRUMRIGHT... MOVING NORTHEAST AT 25 MPH. THIS STORM HAS A HISTORY OF PRODUCING HAIL TO THE SIZE OF QUARTERS. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL... WIND GUSTS TO 60 MPH... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...OILTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS UNTIL THE STORM HAS PASSED. PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS UNTIL THE STORM HAS PASSED. && LAT...LON 3590 9642 3586 9662 3608 9663 3614 9653 TIME...MOT...LOC 2343Z 242DEG 22KT 3597 9658 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:23 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, May 19, 3:23 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 323 PM CDT SUN MAY 19 2013 .DISCUSSION... DRY LINE HAS MIXED EAST AS ANTICIPATED THIS AFTERNOON AND STORMS HAVE BEGUN TO DEVELOP RAPIDLY ALONG IT ACROSS CENTRAL/NORTHERN OK AS CAP OVERCOME BY HEATING AND ENHANCED CONVERGENCE ALONG IT. THIS IS THE BEGINNING OF A PATERNALLY SIGNIFICANT SEVERE WEATHER EVENT IMPACTING PARTS OF EASTERN OK THIS EVENING...AND POSSIBLY FAR NW ARKANSAS LATE TONIGHT. EARLY CELLS IN SW KANSAS BECOMING SUPERCELLS ALMOST IMMEDIATELY AND PARAMETERS LOOK INCREASINGLY FAVORABLE FOR THIS TREND TO CONTINUE AS THEY PROGRESS INTO EASTERN OK 5-6 PM. OVERALL THE POTENTIAL FOR STRONG TORNADOES STILL APPEARS FOCUSED NEAR AND NORTH OF I-44 WHERE SHEAR PROFILES WILL BE BEST...BUT EXTREME INSTABILITY WILL IMPLY SOME THREAT OF THIS ALL THE WAY SOUTH TO THE RED RIVER IF STORMS CAN DEVELOP THERE. GIANT HAIL AND DAMAGING DOWNBURSTS ALSO A CONCERN. STORMS SHOULD INCREASE IN COVERAGE SOME TONIGHT WITH THE HELP OF A STRENGTHENING LOW LEVEL JET AS THEY PROGRESS EAST. THE INCREASING LOW LEVEL SHEAR WILL KEEP A TORNADO THREAT GOING FOR A GOOD PART OF TONIGHT. DAMAGING STRAIGHT LINE WIND THREAT MAY ALSO BECOME HIGHER AT THIS POINT. BOUNDARY WILL BE LEFT SOMEWHERE IN THE AREA MONDAY BY STORMS TONIGHT WITH SYNOPTIC FRONT REMAINING NEARBY AND DRY LINE RETREATING BACK INTO SW OKLAHOMA. ONCE AGAIN FORECAST PARAMETERS IMPLY A POTENTIAL HIGH END SEVERE WEATHER THREAT IN PARTS OF THE AREA MONDAY...PERHAPS FARTHER SOUTH THAN TODAY. OVERALL COVERAGE OF STORMS COULD BE GREATER AND SHOULD INCREASE OVERNIGHT. AT THIS TIME FLOODING WILL BECOME AN INCREASING CONCERN AS SYNOPTIC FRONT BECOMES ORIENTED MORE PARALLEL TO THE UPPER LEVEL FLOW. A FLASH FLOOD WATCH WILL POTENTIALLY BE NEEDED FOR PARTS OF THE AREA MONDAY NIGHT...BUT WILL NEED TO WAIT AND SEE HOW TONIGHT UNFOLDS TO PIN DOWN DETAILS. FRONT WILL SLOWLY MOVE SOUTH TUESDAY WITH SEVERE WEATHER THREAT SHIFTING INTO SE OKLAHOMA. BOUNDARY STILL EXPECTED TO BE SOUTH OF THE AREA WEDNESDAY BEFORE LIFTING BACK NORTH LATE IN THE WEEK. CHANCE OF THUNDERSTORMS WILL RETURN THU AND FRIDAY...WITH COVERAGE TRENDING DOWN BY THE WEEKEND AS MID LEVEL HEIGHTS INCREASE. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 83 65 79 / 80 70 90 40 FSM 70 86 68 79 / 50 20 90 70 MLC 72 85 68 80 / 40 30 90 70 BVO 67 84 61 79 / 90 60 70 20 FYV 67 80 66 76 / 70 40 90 70 BYV 68 83 64 77 / 80 50 90 70 MKO 68 84 66 79 / 70 50 90 70 MIO 68 84 66 78 / 90 60 90 60 F10 70 84 66 80 / 50 60 90 60 HHW 72 86 71 81 / 20 20 80 70 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...30 LONG TERM....14
Hazardous weather outlook, May 19, 5:05 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 505 PM CDT SUN MAY 19 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 505 PM CDT SUN MAY 19 2013 ...SIGNIFICANT SEVERE WEATHER STILL EXPECTED LATER TODAY AND AGAIN ON MONDAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...SIGNIFICANT. AREA...NORTHEAST OKLAHOMA INTO FAR NORTHWEST ARKANSAS. ONSET...AFTER 6 PM. AREA AT GREATEST RISK...ROUGHLY ALONG THE I-44 CORRIDOR FROM THE TULSA AREA SOUTHWESTWARD. SEVERE THUNDERSTORM. RISK...CRITICAL. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 6 PM. AREA AT GREATEST RISK...ANY AREAS ALONG AND NORTH OF AN OKEMAH TO MUSKOGEE OKLAHOMA TO BENTONVILLE ARKANSAS LINE. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...AFTER 10 PM. HEAVY RAIN. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA. ONSET...AFTER 10 PM. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SEVERE THUNDERSTORMS OVER CENTRAL OKLAHOMA THIS AFTERNOON WILL TRACK NORTHEASTWARD LATE THIS AFTERNOON AND INTO THE EVENING. THE VERY UNSTABLE AIRMASS COMBINED WITH THE FAVORABLE LOW AND DEEP LAYER WIND SHEAR WILL CONTINUE TO FAVOR LONG-LIVED SUPERCELLS THAT ARE CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES...BASEBALL SIZE HAIL OR LARGER...AND DAMAGING WIND GUSTS IN EXCESS OF 80 MPH. THE STORM MODE MAY TRANSITION TOWARD A LARGER STORM COMPLEX OR LINE DURING THE OVERNIGHT HOURS...SUGGESTING A HIGHER POTENTIAL FOR DAMAGING WINDS BY LATE EVENING THROUGH THE EARLY MORNING HOURS...WHICH WILL MAINTAIN A RISK FOR DAMAGING SEVERE WEATHER. THE OVERALL SEVERE WEATHER RISK IS EXPECTED TO LESSEN VERY LATE TONIGHT. THIS IS A PARTICULARLY DANGEROUS SITUATION UNFOLDING THIS AFTERNOON. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY AND TUESDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY THRU SATURDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... SEVERE THUNDERSTORMS ARE EXPECTED AGAIN MONDAY AFTERNOON AND EVENING. A STRONGLY UNSTABLE AIRMASS RESIDES OVER THE REGION...AND THERE WILL LIKELY BE A THUNDERSTORM OUTFLOW BOUNDARY PRESENT FROM THE STORMS THAT OCCUR TONIGHT. THE COMBINATION OF LOW LEVEL SHEAR ALONG THE SURFACE BOUNDARY...HIGH INSTABILITY...AND STRONG WINDS ALOFT WILL SUPPORT SUPERCELLS CAPABLE OF TORNADOES...EXTREMELY LARGE HAIL...AND DAMAGING WINDS. THE SEVERE WEATHER THREAT WILL PERSIST INTO THE EARLY MORNING HOURS ON TUESDAY. SEVERE WEATHER WILL LIKELY DEVELOP TUESDAY ALONG A SLOW MOVING COLD FRONT...THOUGH COVERAGE AND INTENSITY WILL LARGELY DEPEND ON HOW THUNDERSTORM ACTIVITY EVOLVES ON MONDAY. MOST LIKELY THE HIGHER SEVERE PROBABILITIES WILL SHIFT INTO SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS BY TUESDAY AHEAD OF THE WEAK FRONT. HEAVY RAINFALL AND ASSOCIATED FLOODING WILL BECOME AN INCREASING ISSUE MONDAY NIGHT INTO TUESDAY AS A COLD FRONT SLOWLY SLIDES INTO THE REGION FROM THE NORTHWEST. AFTER A BRIEF BREAK ON WEDNESDAY...THUNDERSTORM CHANCES WILL RETURN TO THE FORECAST FOR THE LATTER PART OF THE WEEK AS THE STORMS DEVELOP ON THE HIGH PLAINS AND MOVE INTO THE REGION ON THE TAIL END OF AN OLD FRONTAL BOUNDARY. WINDS ALOFT WILL BE WEAKER BY THIS TIME HOWEVER...SUGGESTING A LIMITED POTENTIAL FOR SEVERE WEATHER AT BEST. EMERGENCY MANAGEMENT PLANNING STATEMENT... HIGH END SEVERE WEATHER WILL LIKELY OCCUR OVER THE NEXT 24 TO 48 HOURS. FIRST RESPONDERS AND DAMAGE RESPONSE WILL NEED TO BE IN CLOSE COORDINATION WITH THE ONGOING WEATHER SITUATION AS MULTIPLE ROUNDS OF SIGNIFICANT SEVERE WEATHER ARE EXPECTED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION. LACY
In the hours before
Special weather statement, May 19, 5:10 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
510 PM CDT SUN MAY 19 2013
OKZ060-064-192330-
CREEK OK-TULSA OK-
510 PM CDT SUN MAY 19 2013
...TORNADO THREAT INCREASING FOR THE CREEK AND TULSA COUNTIES...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CREEK AND CENTRAL AND SOUTHERN TULSA
AT 503 PM CDT...A TORNADIC THUNDERSTORM WAS ONGOING ACROSS NORTHERN
LINCOLN COUNTY MOVING EAST-NORTHEAST AT 30 MPH.
BASED ON THE PREVIOUS STORM TRACK...THE PATH OF THIS STORM WILL
TRACK VERY NEAR THE INTERSTATE 44 CORRIDOR FROM CREEK COUNTY INTO
CENTRAL AND SOUTHERN TULSA COUNTY.
CONDITIONS WILL REMAIN FAVORABLE FOR THIS STORM TO CONTINUE
PRODUCING ONE OR MORE TORNADOES ALONG ITS PATH...AND ANY OF THESE
TORNADOES COULD BECOME VIOLENT.
SOME LOCATIONS THAT MAY REQUIRE TORNADO WARNINGS FROM THIS STORM
INCLUDE...TULSA...SAND SPRINGS...BIXBY...JENKS...GLENPOOL...
BRISTOW...DRUMRIGHT...OILTON...KELLYVILLE...AND SAPULPA.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT AND ANTICIPATE A
TORNADO WARNING FOR THEIR AREA. BE READY TO TAKE COVER ONCE THE
WARNING IS ISSUED.
LAT...LON 3610 9663 3616 9608 3616 9600 3617 9600
3619 9581 3616 9580 3587 9582 3585 9596
3585 9619 3582 9620 3575 9663
TIME...MOT...LOC 2203Z 248DEG 32KT 3578 9705The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 10:44 PM CDT | Special Weather Statement | TSA | Creek, Osage, Pawnee | 61 min |
| May 18, 11:34 PM CDT | Special Weather Statement | TSA | Creek, Okfuskee | 56 min |
| May 19, 12:12 AM CDT | Special Weather Statement | TSA | Tulsa | 48 min |
| May 19, 12:37 AM CDT | Special Weather Statement | TSA | Craig, Mayes, Nowata, Rogers, Wagoner | 38 min |
| May 19, 3:45 AM CDT | Special Weather Statement | TSA | Osage | 30 min |
| May 19, 4:14 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 31 min |
| May 19, 4:33 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 27 min |
| May 19, 5:32 AM CDT | Special Weather Statement | TSA | Craig, Nowata | 28 min |
| May 19, 7:23 AM CDT | Special Weather Statement | TSA | Ottawa | 37 min |
| May 19, 5:10 PM CDT | Special Weather Statement | TSA | Creek, Tulsa | 80 min |
| May 19, 5:36 PM CDT | Tornado Warning | TSA | Creek, Pawnee | 54 min |
| May 19, 6:47 PM CDT | Tornado Warning | TSA | Creek | 43 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.